# SDR 97ZZZX13

- Difficulty date: December 18, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N8339Z
- Make and model: Piper PA-32-301T
- Aircraft serial: 328124013
- Engine: Lyc TIO540S1AD
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Sump
- Part number: LW14492
- Condition: Cracked
- Location: Oil Sys
- Stage of operation: IN
- Nature of condition: K, W
- Precautionary procedure: K

## Discrepancy

THIS SUMP WAS INSTALLED ON AN ENGINE THAT CAME FROM LYCOMING AS A FACTORY OVERHAUL.  THERE WOULD BE A SMALL PUDDLE OF OIL UNDER THE ACFT AFTER IT SAT IDLE FOR A FEW DAYS, BUT DURING OPERATION, NO APPRECIABLE AMOUNT WOULD SHOW UP ON IT.  CRACK WAS LOCATED WITH PENETRANT DEVELOPER.  AFTER REMOVAL, IT WAS NOTED THAT THIS CRACK WAS IN AN AREA WHERE IT HAD BEEN GROUND (ON THE INSIDE) DURING MANUFACTURE OR REPAIR.
